Late-Onset Drug Fever Associated with Minocycline: Case Report and Review of the Literature

Shellee A. Grim, Frank Romanelli, Patricia R. Jennings, Ighovwerha Ofotokun

Research output: Contribution to journalArticlepeer-review

11 Scopus citations

Abstract

A 15-year-old Caucasian boy experienced severe fever, fatigue, and a 40-lb weight loss after 2 years of minocycline therapy. A workup for infectious causes was negative. One week after minocycline discontinuation, the patient reported that his fever had resolved. Two months later, he reported full resolution of symptoms, weight gain, and a return to normal activity. An objective causality assessment indicated that his illness probably was caused by minocycline, which is considered a safe drug; however, it has been associated with rare serious adverse effects. This patient's presentation of fever was noteworthy not only because minocycline is a rare cause of drug fever, but also because of the delayed onset. Clinicians should be aware that minocycline may cause severe fever and illness even after an extended period of drug exposure.

Original languageEnglish
Pages (from-to)1659-1662
Number of pages4
JournalPharmacotherapy
Volume23
Issue number12 I
DOIs
StatePublished - Dec 2003

Keywords

  • Drug fever
  • Minocycline

ASJC Scopus subject areas

  • Pharmacology (medical)

Fingerprint

Dive into the research topics of 'Late-Onset Drug Fever Associated with Minocycline: Case Report and Review of the Literature'. Together they form a unique fingerprint.

Cite this